Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
mglrunner

Does accutane really stunt growth?

Recommended Posts

Hi I am currently 15 and I am currently on the second month of my third Accutane treatment. My first treatment was when I was around 12 and it lasted 3 months. By this age, I had a lot of acne since I started puberty pretty early. The second treatment was when I was 14 and it lasted 3 months as well. I was pretty ignorant during my first and second treatments and I was never able to take it for the full six months. I have always taken a daily 40 mg dose. I am currently 5"6.5 and I was wondering if I will grow taller. I have not grown for the past two years and I am kind of worried D: I want to grow at least 3 more inches. By the way, my dad is 5"9 and my mom is 5"8.

Link to comment
Share on other sites

Guys remember that the isotretinoin companies are forced to put any and every side effect that they believe can be caused by the drug because in America, if something goes wrong, we sue. It can almost be compared to that fat lady that sued McDonalds because it made her fat and that McDonald didn't tell the consumers that you would get fat from eating McDonalds food.

These companies are constantly bombarded with lawsuits of many people, trying to get an easy buck. And the few that may actually have the real side effects end up not receiving pension.

On the other hand, can accutane cause these side effects, yes, but the risk is low. People need to think outside of the box and realize this.

Link to comment
Share on other sites

Bone problems have been a documented side effect since the drug came out on the market. It is well known the effect that Retnoids and Vit A have a profound effect on the bone and plenty of research and studies out there to back it up, even Roche has never denied the bone problems..

****note the poster is taking a 3rd course at such a young age******** All in all point is if your scared it closed up your epiphyseal then go see a dr and have a xray.

Link to comment
Share on other sites

Plenty? Are you serious? The amount of people who are prescribed accutane and you tell me that plenty of people growth has stunted. Can you personally name a few.

Stop trying to scare people to not taking accutane you stupid troll.

YES accutane can cause stunt growth, and it is rare.

Everyone has a chance to get stunted growth, but everyone also has a chance to get hit by a car.

MODERATORS please ban this fool I've also read up on all your responses OILY girl, to stunted growth and you repeat the same thing over and over again. You're argument hasn't changed from last year.

Link to comment
Share on other sites

I wouldn't say it's rare, it surely happened to me, and I've heard of it happening to others. Mom's 5'8, Dad's 5'10, everyone on both sides of the families are thick and tall giants (uncle is a CFL O-Line hall of famer). My dad was the shortest male on both sides and he was still a very brawny guy. My brother is 6'1. When I was 12 puberty really kicked off, hormones went through the roof and I was getting some pretty nasty acne on my face, chest and back. I took an 8 month course of accutane at 13 and 5'6 1/4... I'm now 22 and haven't grown a cm. I had a wonderful experience while I was on it, had no side effects aside from dry skin and was more than happy to go on an extended course... oops! 4 years after treatment I developed arthritis (among many other things) in the spine, which has spread to hips and knees. I'm quite out of proportion in some areas, ridiculously broad shoulders and chest for someone my height, short legs and weak (small) knees, wrists, hands, with a big head on top. Looks like I stopped growing halfway. Luckily, I'm still a major stud and don't let it get the better of me...

Link to comment
Share on other sites

It definitely can. It's an undisputed fact. Is it definitely going to happen to you? No one knows, and probably not.

Pardon my french, but your doctor is a moron for letting you take accutane at 15, let a lone 3 courses.

This is a classic example as to why accutane needs to be better regulated. Most health professionals don't know a damn thing about this drug. They prescribe it like its fricken penicillin.

Link to comment
Share on other sites

I wouldn't say it's rare, it surely happened to me, and I've heard of it happening to others. Mom's 5'8, Dad's 5'10, everyone on both sides of the families are thick and tall giants (uncle is a CFL O-Line hall of famer). My dad was the shortest male on both sides and he was still a very brawny guy. My brother is 6'1. When I was 12 puberty really kicked off, hormones went through the roof and I was getting some pretty nasty acne on my face, chest and back. I took an 8 month course of accutane at 13 and 5'6 1/4... I'm now 22 and haven't grown a cm. I had a wonderful experience while I was on it, had no side effects aside from dry skin and was more than happy to go on an extended course... oops! 4 years after treatment I developed arthritis (among many other things) in the spine, which has spread to hips and knees. I'm quite out of proportion in some areas, ridiculously broad shoulders and chest for someone my height, short legs and weak (small) knees, wrists, hands, with a big head on top. Looks like I stopped growing halfway. Luckily, I'm still a major stud and don't let it get the better of me...

lieeeezzz

Link to comment
Share on other sites

I wouldn't say it's rare, it surely happened to me, and I've heard of it happening to others. Mom's 5'8, Dad's 5'10, everyone on both sides of the families are thick and tall giants (uncle is a CFL O-Line hall of famer). My dad was the shortest male on both sides and he was still a very brawny guy. My brother is 6'1. When I was 12 puberty really kicked off, hormones went through the roof and I was getting some pretty nasty acne on my face, chest and back. I took an 8 month course of accutane at 13 and 5'6 1/4... I'm now 22 and haven't grown a cm. I had a wonderful experience while I was on it, had no side effects aside from dry skin and was more than happy to go on an extended course... oops! 4 years after treatment I developed arthritis (among many other things) in the spine, which has spread to hips and knees. I'm quite out of proportion in some areas, ridiculously broad shoulders and chest for someone my height, short legs and weak (small) knees, wrists, hands, with a big head on top. Looks like I stopped growing halfway. Luckily, I'm still a major stud and don't let it get the better of me...

lieeeezzz

Don't be childish, I have nothing to gain by telling anyone this information... take it or leave it

Link to comment
Share on other sites

It restricts production of IGF-1 and HGH, two hormones associated with bone growth and height (HGH for example is prescribed to teenage midgets/dwarfs to promote an increase in height).

Link to comment
Share on other sites

How much did you grow on the year prior to your first course of accutane?Do you have that information?

Link to comment
Share on other sites

We put my 14 year old on accutane this past fall. He had been breaking out since the age of 12. His dad took accutane at 18, after years of bad acne (before we met). I am a lifelong sufferer...still working on it.

Anyway, he took 40 mg/day for 6 months. The derm never mentioned growth disruptions as a possible side effect. Never. I only heard about it here. Needless to say, I worry- about it. I would say he has grown about an inch since he started the course in August. I don't know if that tells us that he's clear or not. What I can say for sure is that his skin is crystal clear and he is already a more confident person. Since the age of 12 I have been ashamed of my acne. I am so glad that he does not face that same experience. Good luck to all!

Link to comment
Share on other sites

Guest davidtheskinking

I wouldn't be surprised, it does affect hormone levels which can affect growth.

plus my brother was born with a side effect due to accutane, his middle finger only grew halfway so that could be directly connected and stunt the overall height growth as well if it can stunt his finger growth.

Accutane sucks.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×